Related Experiment Video
Updated: Apr 15, 2026

Author Spotlight: Photodynamic Therapy as a Novel Approach to Induce Petite Colonies in Drug-Resistant Candida for Antifungal Research
Published on: March 29, 2024
Fluconazole-induced acute generalized exanthematous pustulosis
Vito Di Lernia1, Cinzia Ricci1
1Department of Internal Medicine and Medical Specialities, Dermatology Unit, Arcispedale Santa Maria Nuova-IRCCS, Reggio Emilia, Italy.
Abstract:
Acute generalized exanthematous pustulosis (AGEP) is a severe cutaneous adverse reaction and is usually caused by drugs. It is characterized by fever and acute, extensive occurrence of disseminated sterile pustules, accompanied by fever, malaise and peripheral blood leucocytosis. There have been several reports to date of AGEP following exposure to antifungals. In particular, terbinafine is included in the list of the agents conferring the highest risk of AGEP. The authors report the case of a 70-year-old male patient who developed AGEP shortly after commencing treatment with fluconazole, which has been reported in association with AGEP in a single case report. To our knowledge, this is the first reported case of AGEP associated with positive fluconazole patch test.
Related Concept Videos
Hypersensitivity Reactions: Cytolytic Reactions
Antifungal Agents
Drugs for Peptic Ulcer Disease: Sucralfate as Mucosal Protective Agents
In this scenario, mucosal protective agents like sucralfate play an essential role. Sucralfate, a complex of sulfated sucrose and aluminum hydroxide, demonstrates its usefulness in acidic conditions,...
Skin Diseases and Disorders
Gram-positive Staphylococcus spp. and Streptococcus spp. are responsible for many of the most common skin infections. However, many...
Hypersensitivity Reactions: Immune-Complex Reactions
Drug Toxicity: Allergic Reactions
